Lone Star

EMT City Sponsor
  • Content Count

    2,612
  • Joined

  • Last visited

  • Days Won

    28

Lone Star last won the day on November 2

Lone Star had the most liked content!

Community Reputation

226 Excellent

About Lone Star

  • Birthday 10/21/1964

Profile Information

  • Gender
    Male
  • Location
    Lost in the land of Confusion

Previous Fields

  • Occupation
    NREMT-I (I-85)/ AAS EMS, NREMT-P Student

Recent Profile Visitors

27,393 profile views
  1. Lone Star

    Tyler Hastings Passing

    Address cards and letters to: Jennifer Johnson 931 W 1st Street San Pedro, Ca 90731
  2. Lone Star

    Suggested watches?

    This is what I wear..... https://www.kohls.com/product/prd-1504627/relic-garrett-stainless-steel-watch-zr15709-men.jsp?skuid=94388795&ci_mcc=ci&utm_campaign=CASELINE WATCHES&utm_medium=CSE&utm_source=bing&CID=shopping20&utm_campaignid=73065137&utm_adgroupid=2721884604&gclid=CJHUieKluN4CFYZbgQodlwwPNA&gclsrc=ds
  3. Lone Star

    Tyler Hastings Passing

    https://www.facebook.com/events/263537221014964/ I am still working on a mailing address LS
  4. Lone Star

    Tyler Hastings Passing

    I believe he was 28, and the wedding was to be next year. I'll check with Jennifer (his fiancé) to see if I can get an address to send cards and such to. She is trying to put together a memorial for him. When I know more, I'll pass it on....
  5. It is with great sadness and a heavy heart that I must inform the members of EMT City of the passing of Tyler Hastings. Many of you knew him as 'Hasty' or 'Hastyl'. He contracted the flu, which progressed to pneumonia. The resulting dehydration resulted in renal shut down and was complicated by a myocardial infarction. He passed at 0840 hours on 31 OCT 18. Tyler was considered one of the 'Old Guys' here in the City and was one of the first members that joined. He was quick to help the rookies, and loved to terrorize the 'whackers'. His presence will be sorely missed by many, and I offer my condolences to each and every one of you. Brett Lang, GA-EMT-I Lone Star
  6. Lone Star

    Another EMTCity member passing

    I just got the news, I'm speechless. Jess was definitely 'top notch'.....My condolences to family and friends.
  7. Lone Star

    Old folks Still here?

    Back to school, at Ruffmeister University.....
  8. Lone Star

    EMTB

  9. Lone Star

    Barbara Womack

    My deepest and most sincere condolences to Dwayne, Dylan and the friends and family of Barbara. My prayers are with you Dwayne, in your time of sorrow.
  10. Lone Star

    Passing of Island EMT - Member

    My deepest and most sincere condolences to the Sparks family and friends in their time of grief. Ed was a great asset to all EMTs of every level. I'll remember his patience, humor and dedication to the field of EMS.
  11. Lone Star

    Narcan at the EMT level.

    I am an advocate of leaving the 'medical stuff' to the 'medical folks'. Sure, Band-Aids on boo-boos is alright, but putting pharmaceuticals in the hands of the uneducated/improperly trained can never be a 'good thing'.... Correct me if I'm wrong here, but doesn't the amount needed to improve respiration depend on the amount of the opiate in the system? Is the LEO drug box going to be enough to properly mitigate the situation? If LEO want to get into medical, they should go to school like the rest of us.
  12. Lone Star

    Narcan at the EMT level.

    First off, improper administration of Naloxone can induce: Abrupt reversal of opioid effects in persons who are physically dependent on opioids may precipitate an acute withdrawal syndrome which may include, but is not limited to, the following signs and symptoms: body aches, fever, sweating, runny nose, sneezing, piloerection, yawning, weakness, shivering or trembling, nervousness, restlessness or irritability, diarrhea, nausea or vomiting, abdominal cramps, increased blood pressure, tachycardia. In the neonate, opioid withdrawal may also include: convulsions; excessive crying; hyperactive reflexes. The rest of your sarcastic (and highly unnecessary) post included a lot of 'talk' and 'ifs', so it's based on facts not entered into evidence. EMS education in the United States still tends to accommodate the 'lowest common denominator', and with only 120 hours of classroom education and 24 hours of clinical experience, it's not a good idea to start pushing pharmaceuticals until an education system is implemented that accommodates higher educational requirements for entry level EMS (another topic that has been beaten to death).
  13. Lone Star

    Narcan at the EMT level.

    Having been an EMT for 12 years before "moving up the 'food chain', so I can say this with some authority: I'll start with the standard "120 hours of class room education" argument. Having sat through the EMT-B course twice (with a significant interval in between classes), I can attest that the EMT-B program really hasn't changed much, and the young EMT's are still being taught irrelevant information, and it is not adequate enough to start administering pharmaceuticals (especially those with such serious ramifications when administered incorrectly). Additionally, is the EMT-B really equipped and trained to deal with the effects of improper administration of Narcan? The EMT-B is barely taught more than the superficial mechanics of the body systems, and not to think about the 'why' of treatments. If it's bleeding, stop the bleeding (insert ICE mnemonic here), if it's not breathing, ventilate, if it's at an odd angle, splint it....high flow O2 , and rapid transport (radio for ALS intercept if necessary). Is this REALLY the educational level that is appropriate for the administration of Narcan? I'm in no way busting the chops of the EMT-B, but I AM railing against the educational levels that they receive. I'm also advocating for the patient, which I can see ending up in dire straits because of an inadequately trained, over zealous EMT-B 'slamming Narcan'...
  14. Lone Star

    What would you do?

    Isn't the 'loading dose' of Narcan 2mg? One of the factors I would take into consideration is the age of the patient. If I remember correctly, the elderly tend to have more dramatic reactions to narcotics (and possibly the blocking of the opiate uptake?). The "less than loading dose" theory sounds good, and I can see the logic in fractional dosing in this case to more closely monitor cause/effect. Is this a process that is widely used?
  15. Lone Star

    Beating your kids

    If I had tried to do something like "I'll call 9-1-1 if you try to discipline me!', I would have been told that while on the phone with the cops, go ahead and ask them to send an ambulance at the same time...because I would need it by the time they got there to stop him......